Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 27, NWS Melbourne, FL

March 3, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 3, 2010, 1:42 PM EST for 6 counties in Florida. It took effect at Mar 4, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2010, 1:42 PM EST (18:42 UTC)
In effect from
Mar 4, 2010, 11:00 AM EST
Expired
Mar 4, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS82 KMLB 031842
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EST WED MAR 3 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-041100-
/O.UPG.KMLB.FW.A.0022.100304T1600Z-100304T2300Z/
/O.NEW.KMLB.FW.W.0027.100304T1600Z-100304T2300Z/
/O.NEW.KMLB.FW.A.0023.100305T1700Z-100305T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
142 PM EST WED MAR 3 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

ADDITIONAL DRY AIR IS EXPECTED TO BRING RH VALUES DOWN BELOW
CRITICAL HOURS FOR SEVERAL HOURS THURSDAY AFTERNOON. 20 FOOT 
WINDS WILL REMAIN ELEVATED ON THURSDAY AND OCCASIONALLY GUSTY 
DURING THE DAY.

WINDS WILL CONTINUE TO DECREASE ON FRIDAY...HOWEVER...LONG
DURATION LOW RH VALUES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

SEDLOCK
2 follow-up statements
681 
WWUS82 KMLB 041047
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
547 AM EST THU MAR 4 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-042300-
/O.CON.KMLB.FW.W.0027.100304T1600Z-100304T2300Z/
/O.CON.KMLB.FW.A.0023.100305T1700Z-100305T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
547 AM EST THU MAR 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FRIDAY AFTERNOON. 

WINDS WILL DECREASE ON FRIDAY. HOWEVER...LONG DURATION LOW RH
VALUES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
278 
WWUS82 KMLB 041908
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST THU MAR 4 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-051100-
/O.UPG.KMLB.FW.A.0023.100305T1700Z-100305T2300Z/
/O.NEW.KMLB.FW.W.0028.100305T1600Z-100305T2300Z/
/O.CON.KMLB.FW.W.0027.000000T0000Z-100304T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
208 PM EST THU MAR 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...

LONG DURATION LOW RH VALUES EXPECTED THROUGH THIS AFTERNOON WITH
GUSTY WEST-NORTHWEST 20 FOOT WINDS.

WINDS WILL DECREASE ON FRIDAY. HOWEVER...LONG DURATION LOW RH
VALUES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

SEDLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 3, 9:09 AM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 3, 9:09 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
909 AM EST WED MAR 3 2010

.DISCUSSION...
TODAY/TONIGHT...STRONG SURFACE LOW CONTINUES TO RIDE UP THE EASTERN
SEABOARD TODAY...THOUGH STILL A FAIRLY TIGHT PRESSURE GRADIENT OVER
THE AREA AND ASSOCIATED WRAP-AROUND STRATOCU OVER ECFL. SHORT TERM
MODELS CONTINUE TO HINT AT SKY IMPROVEMENTS BY MID-LATE AFTERNOON.
HIGH PRESSURE CONTINUES TO BUILD OUT OF THE CENTRAL CONUS TOWARD THE
GOMEX AND FLORIDA PENINSULA. LAKE WIND ADVISORY CONTINUES ALL AREAS
FOR 15-20 MPH WEST-NORTHWEST WINDS WITH GUSTS TO 25-30 MPH UNTIL 23Z
(6PM). WINDS WILL BEGIN TO DIMINISH BY LATE IN THE DAY. AN OVERALL
COOL DAY IN STORE WITH UPPER 50S TO LOWER 60S EXPECTED ACROSS EAST
CENTRAL FLORIDA.

TONIGHT...TEMPERATURES FALLING INTO THE 30S ACROSS MUCH OF THE AREA
BY DAWN THURSDAY. WIND CHILL READINGS WILL BE A CONCERN ACROSS METRO
ORLANDO AND LAKE/VOLUSIA COUNTIES WITH WINDS AROUND 10 MPH AND
CLEARING SKIES THROUGH DAY BREAK THURSDAY. WILL TAKE A LOOK AT 12Z
MOS GUIDANCE AND MAKE A DECISION FOR THIS AFTERNOON'S PACKAGE IF A
WIND CHILL ADVISORY IS NECESSARY FOR A PORTION OF THE COVERAGE
WARNING AREA OVERNIGHT.

&&

.AVIATION...STILL A GOOD DEAL OF WRAP-AROUND STRATOCU KVRB NORTHWARD
THIS MORNING WITH OCNL MVFR CIGS. SHORT TERM MODELS CONTINUE TO HINT
AT IMPROVEMENTS BY MID-LATE AFTN. SFC WND G25KT THROUGH 23Z.

&&

.MARINE...TODAY/TONIGHT...STRONGLY WORDED SCA CONTINUES ALL LEGS
THRU 21Z (4PM) WITH WINDS AROUND 20 KTS NEAR SHORE AND 25 KTS
OFFSHORE WITH OCNL GUSTS TO GALE FORCE. AT 21Z...SCA CONTINUES FOR
OFFSHORE ZONES...THOUGH CAUTIONARY STATEMENTS STILL LIKELY NEAR
SHORE.

&&

.FIRE WEATHER...(PREVIOUS)...EXPECTED WIND DIRECTIONS IN THE 280-290
AZIMUTH SHOULD CONTINUE TO PROVIDE A GULF SOURCE COMPONENT...WHICH
WOULD NORMALLY NOT LEAD TO CRITICAL DRYING DURING THE DAY. RH VALUES
HOWEVER COUPLED WITH WINDS WILL LEAD TO DRYER CONDITIONS THIS AFTN.
RH IS EXPECTED TO REMAIN ABOVE CRITICAL LEVELS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THURSDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SEDLOCK/VOLKMER
Hazardous weather outlook, Mar 3, 7:57 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
757 AM EST WED MAR 3 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
757 AM EST WED MAR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
A GALE CENTER MOVING NORTHEAST ALONG THE MID ATLANTIC COAST WILL
PRODUCE WINDY CONDITIONS TODAY OVER EAST CENTRAL FLORIDA. A LAKE
WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WINDS OF 15
TO 20 MPH WITH GUSTS TO 30 MPH. HAZARDOUS CONDITIONS WITH CHOPPY
WAVES WILL OCCUR OVER OPEN LAKES AS WELL AS THE INTRACOASTAL
WATERS.

...WIND AND SEA IMPACT...
STRONG WINDS WITH OCCASIONAL GUSTS TO GALE FORCE...ESPECIALLY OVER
THE ATLANTIC WATERS BEYOND THE IMMEDIATE COAST. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT THROUGH THE DAY WITH HAZARDOUS CONDITIONS
FOR SMALL CRAFT DUE TO WINDS AND SEAS.

...FIRE WEATHER IMPACT...
GUSTY WINDS AND MARGINALLY DRY CONDITIONS ALONG AND NEAR THE NORTH
SHORE OF LAKE OKEECHOBEE WILL PRODUCE A LOW ENVIRONMENTAL THREAT
FOR SPREAD OF NEW OR EXISTING FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY SHOW POTENTIAL FOR DEVELOPMENT OF
CRITICALLY DRY CONDITIONS DURING THE AFTERNOON HOURS. FIRE WEATHER
SENSITIVITY WILL BE HEIGHTENED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST/SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:28 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Mar 3, 1:29 PM ESTWind Chill AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia19 hr
Mar 3, 1:42 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.